MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported using an inflation device a low profile balloon catheter popped during inflation.Additional information has been requested but not provided at the time of this report.
 
Additional Manufacturer Narrative
A review of the following: review of complaint history, review of device history record, review of documentation, review of instructions for use (ifu), review of manufacturing instructions (mi), review of quality control (qc), and review of specifications.The affected product was not returned for investigation.There is no evidence to suggest that the product was not manufactured to current specifications.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this is a manufacturing issue or if the device had been smashed/damaged in transport.A complaint history search revealed this complaint to be the only reported complaint associated to the complaint lot number.Warnings included in the ifu state: "do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Over-inflation may cause rupture of the balloon, with result damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.Do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked "distal." rupture may occur." based on the available information, we are unable to determine if this complaint was contributed to a procedurally related circumstance, human anatomy or device related.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6239664
Report Number1820334-2017-00056
Device Sequence Number10928956
Product Code DQY
UDI-Device Identifier10827002522524
UDI-Public(01)10827002522524(17)191027(10)7391523
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-4-4.0
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1